Alert archive / Oklahoma / Tornado Warnings in 2006

Tornado Warning 12, NWS Tulsa, OK

March 12, 2006Wagoner County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Mar 12, 2006, 8:21 PM CST for Wagoner County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 8:21 PM CST (02:21 UTC)
Expired
Mar 12, 2006, 9:05 PM CST
In force
44 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 19 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 8:29 PM CSTHAIL 0.7511 Ne Coweta, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 12:46 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4682 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KTSA 130220
TORTSA
OKC145-130315-
/O.NEW.KTSA.TO.W.0012.060313T0221Z-060313T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
821 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 915 PM CST

* AT 816 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED
  NEAR COWETA...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS - TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE

LAT...LON 3600 9574 3590 9574 3606 9521 3609 9559

$$
3 follow-up statements
000 
WWUS54 KTSA 130232
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CST SUN MAR 12 2006

OKC145-130315-
/O.CON.KTSA.TO.W.0012.000000T0000Z-060313T0315Z/
WAGONER OK-
832 PM CST SUN MAR 12 2006

...A TORNADO WARNING CONTINUES UNTIL 915 PM CST FOR WAGONER COUNTY...

AT 829 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED
OVER WAGONER COUNTY...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS - TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE

LAT...LON 3606 9565 3597 9553 3606 9521 3609 9559

$$
000 
WWUS54 KTSA 130250
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CST SUN MAR 12 2006

OKC145-130315-
/O.CON.KTSA.TO.W.0012.000000T0000Z-060313T0315Z/
WAGONER OK-
850 PM CST SUN MAR 12 2006

...A TORNADO WARNING CONTINUES UNTIL 915 PM CST FOR WAGONER COUNTY...

AT 846 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED
OVER WAGONER COUNTY...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 3606 9546 3596 9530 3606 9521

$$
000 
WWUS54 KTSA 130305
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST SUN MAR 12 2006

OKC145-130315-
/O.CAN.KTSA.TO.W.0012.000000T0000Z-060313T0315Z/
WAGONER OK-
905 PM CST SUN MAR 12 2006

...THE TORNADO WARNING FOR WAGONER COUNTY HAS BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3606 9546 3596 9530 3606 9521

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 12, 8:17 PM CST, 4 minutes earlier.

Area forecast discussion, Mar 12, 8:17 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST SUN MAR 12 2006

.MESOSCALE UPDATE...
TWO SUPERCELLS CONTINUE TO TRACK ACROSS NORTHEAST OKLAHOMA...ONE EXITING
ROGERS COUNTY...THE OTHER IN WESTERN WAGONER COUNTY.  BOTH STORMS
HAVE BEEN LOW-PRECIP TYPE STORMS AND HAVE BEEN UNDERGOING SPLITS AND THE
NORTHERN SUPERCELL HAS BEEN IMPACTED BY PREVIOUS LEFT SPLIT CELLS.
THE STORMS ARE MOVING INTO THE 850 MB MOISTURE AXIS AND SEEM TO BE
TRYING TO TREND TO A MORE CLASSIC LOOK.  WIND PROFILES REMAIN VERY
FAVORABLE FOR TORNADIC SUPERCELLS AHEAD OF THE STORMS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 12, 12:05 PM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CST SUN MAR 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1205 PM CST SUN MAR 12 2006

...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREADINDEX=64.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS MORNING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA.
STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY
EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND
HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL
TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH
OF THE AREA THIS AFTERNOON AND THIS EVENING.  ONCE STORMS
DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR.

GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY
VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST
DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING.
HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH
THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A
CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH
WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT.

THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM
AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT
WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 12, 7:39 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             TULSA                   36.13N 95.92W
03/12/2006  E1.00 INCH       TULSA              OK   PUBLIC

            29TH AND PEORIA

&&

JDS
Local storm report, Mar 12, 8:00 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             3 E OWASSO              36.27N 95.80W
03/12/2006  E1.00 INCH       ROGERS             OK   PUBLIC

&&

JDS
Local storm report, Mar 12, 8:03 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             5 W CLAREMORE           36.31N 95.71W
03/12/2006  E0.75 INCH       ROGERS             OK   PUBLIC

&&

SFP
Local storm report, Mar 12, 8:09 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             CHELSEA                 36.54N 95.43W
03/12/2006  E0.75 INCH       ROGERS             OK   AMATEUR RADIO

&&

SFP
Local storm report, Mar 12, 8:12 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             CHELSEA                 36.54N 95.43W
03/12/2006  M1.00 INCH       ROGERS             OK   AMATEUR RADIO

&&

JDS
Local storm report, Mar 12, 8:17 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     5 W PRYOR               36.31N 95.41W
03/12/2006  E60 MPH          MAYES              OK   EMERGENCY MNGR

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:24 PM CSTSevere Thunderstorm WarningTSANowata, Washington36 min
Mar 12, 6:39 PM CSTSevere Thunderstorm WarningTSAOkfuskee51 min
Mar 12, 6:47 PM CSTSevere Thunderstorm WarningTSACreek, Tulsa58 min
Mar 12, 6:55 PM CSTSevere Thunderstorm WarningTSANowata, Washington50 min
Mar 12, 6:56 PM CSTSevere Thunderstorm WarningTSAOsage49 min
Mar 12, 7:06 PM CSTTornado WarningTSANowata24 min
Mar 12, 7:15 PM CSTSevere Thunderstorm WarningTSARogers60 min
Mar 12, 7:16 PM CSTSevere Thunderstorm WarningTSAOkmulgee59 min
Mar 12, 7:24 PM CSTTornado WarningTSANowata36 min
Mar 12, 7:35 PM CSTSevere Thunderstorm WarningTSAWagoner70 min
Mar 12, 7:39 PM CSTSevere Thunderstorm WarningTSATulsa35 min
Mar 12, 7:41 PM CSTSevere Thunderstorm WarningTSACreek12 min
Mar 12, 7:46 PM CSTSevere Thunderstorm WarningTSACraig59 min
Mar 12, 7:57 PM CSTSevere Thunderstorm WarningTSAMayes63 min
Mar 12, 8:07 PM CSTSevere Thunderstorm WarningTSARogers53 min
Mar 12, 8:21 PM CSTTornado WarningTSACraig, Mayes24 min
Mar 12, 8:27 PM CSTTornado WarningTSARogers22 min
Mar 12, 8:33 PM CSTSevere Thunderstorm WarningTSAOttawa57 min
Mar 12, 8:40 PM CSTTornado WarningTSADelaware50 min
Mar 12, 8:41 PM CSTTornado WarningTSACraig14 min
Mar 12, 8:41 PM CSTTornado WarningTSAMayes49 min
Mar 12, 8:46 PM CSTTornado WarningTSACherokee59 min
Mar 12, 8:59 PM CSTTornado WarningTSAOttawa22 min
Mar 12, 9:15 PM CSTTornado WarningTSAAdair29 min
Mar 12, 9:22 PM CSTTornado WarningTSADelaware33 min
Mar 12, 10:32 PM CSTSevere Thunderstorm WarningTSACraig, Nowata44 min
Mar 12, 10:50 PM CSTSevere Thunderstorm WarningTSAOttawa39 min
Mar 12, 11:04 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers56 min
Mar 12, 11:26 PM CSTSevere Thunderstorm WarningTSACraig34 min
Mar 12, 11:31 PM CSTSevere Thunderstorm WarningTSADelaware, Ottawa59 min
Mar 12, 11:57 PM CSTSevere Thunderstorm WarningTSAAdair63 min
Mar 13, 12:21 AM CSTSevere Thunderstorm WarningTSAHaskell54 min
Mar 13, 12:23 AM CSTSevere Thunderstorm WarningTSAMuskogee16 min
Mar 13, 12:34 AM CSTSevere Thunderstorm WarningTSASequoyah71 min
Mar 13, 12:51 AM CSTSevere Thunderstorm WarningTSAAdair27 min
Mar 13, 12:54 AM CSTSevere Thunderstorm WarningTSALeFlore81 min
Mar 13, 12:58 AM CSTSevere Thunderstorm WarningTSAPushmataha77 min
Mar 13, 2:13 AM CSTSevere Thunderstorm WarningTSALeFlore31 min

Nearby

Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.